Share This Article:

Half-Step Continuous Block Method for the Solutions of Modeled Problems of Ordinary Differential Equations

Abstract Full-Text HTML Download Download as PDF (Size:244KB) PP. 261-269
DOI: 10.4236/ajcm.2013.34036    4,285 Downloads   8,280 Views   Citations

ABSTRACT

In this paper, we developed a new continuous block method using the approach of collocation of the differential system and interpolation of the power series approximate solution. A constant step length within a half step interval of integration was adopted. We evaluated at grid and off grid points to get a continuous linear multistep method. The continuous linear multistep method is solved for the independent solution to yield a continuous block method which is evaluated at selected points to yield a discrete block method. The basic properties of the block method were investigated and found to be consistent and zero stable hence convergent. The new method was tested on real life problems namely: SIR model, Growth model and Mixture Model. The results were found to compete favorably with the existing methods in terms of accuracy and error bound.

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

A. James, A. Adesanya, J. Sunday and D. Yakubu, "Half-Step Continuous Block Method for the Solutions of Modeled Problems of Ordinary Differential Equations," American Journal of Computational Mathematics, Vol. 3 No. 4, 2013, pp. 261-269. doi: 10.4236/ajcm.2013.34036.

References

[1] A. O. Adesanya, M. R. Odekunle, and A. A. James, “Order Seven Continuous Hybrid Methods for the Solution of First Order Ordinary Differential Equations,” Canadian Journal on Science and Engineering Mathematics, Vol. 3 No. 4, 2012, pp. 154-158.
[2] A. M. Badmus and D. W. Mishehia, “Some Uniform Order Block Methods for the Solution of First Ordinary Differential Equation,” J. N.A.M. P, Vol. 19, 2011, pp 149-154.
[3] J. Fatokun, P. Onumanyi and U. W. Sirisena, “Solution of First Order System of Ordering Differential Equation by Finite Difference Methods with Arbitrary,” J.N.A.M.P, 2011, pp. 30-40.
[4] B. I. Zarina and S. I. Kharil, “Block Method for Generalized Multistep Method Adams and Backward Differential Formulae in Solving First Order ODEs,” MATHEMATIKA, 2005, pp. 25-33.
[5] G. Dahlquist, “A Special Stability Problem for Linear Multistep Methods,” BIT, Vol. 3, 1963, pp. 27-43.
[6] P. Onumanyi, U. W. Sirisena and S. A. Jator, “Solving Difference Equation,” International Journal of Computing Mathematics, Vol. 72, 1999, pp. 15-27.
[7] E. A. Areo, R. A. Ademiluyi and P. O. Babatola, “Three-Step Hybrid Linear Multistep Method for the Solution of First Order Initial Value Problems in Ordinary Differential Equations,” J.N.A.M.P, Vol. 19, 2011, pp. 261-266.
[8] E. A. Ibijola, Y. Skwame and G. Kumleng, “Formation of Hybrid of Higher Step-Size, through the Continuous Multistep Collocation,” American Journal of Scientific and Industrial Research, Vol. 2, 2011, pp. 161-173.
[9] H. S. Abbas, “Derivation of a New Block Method Similar to the Block Trapezoidal Rule for the Numerical Solution of First Order IVPs,” Science Echoes, Vol. 2, 2006, pp. 10-24.
[10] Y. A. Yahaya and G. M. Kimleng, “Continuous of Two-Step Method with Large Region of Absolute Stability,” J.N.A.M.P, 2007, pp. 261-268.
[11] A. O. Adesanya, M. R. Odekunle and A. A. James, “Starting Hybrid Stomer-Cowell More Accurately by Hybrid Adams Method for the Solution of First Order Ordinary Differential Equation,” European Journal of Scientific Research, Vol. 77 No. 4, 2012, pp. 580-588.
[12] S. Abbas, “Derivations of New Block Method for the Numerical Solution of First Order IVPs,” International Journal of Computer Mathematics, Vol. 64, 1997, p. 325.
[13] W. B. Gragg and H. J. Stetter, “Generalized Multistep Predictor-Corrector Methods,” Journal of Association of Computing Machines, Vol. 11, No. 2, 1964, pp. 188-209. http://dx.doi.org/10.1145/321217.321223
[14] J. B. Rosser, “A Runge-Kutta Method for All Seasons,” SIAM Review, Vol. 9, No. 3, 1967, pp. 417-452. http://dx.doi.org/10.1137/1009069
[15] R. E. Mickens, “Nonstandard Finite Difference Models of Differential Equations,” World Scientific, Singapore, 1994.
[16] O. D. Ogunwale, O. Y. Halid and J. Sunday, “On an Alternative Method of Estimation of Polynomial Regression Models,” Australian Journal of Basic and Applied Sciences, Vol. 4, No. 8, 2010, pp. 3585-3590.
[17] J. Sunday, M. R. Odekunleans and A. O. Adeyanya, “Or der Six Block Integrator for the Solution of First-Order Ordinary Differential Equations,” IJMS, Vol. 3, No. 1 2013, pp. 87-96.

  
comments powered by Disqus

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.